Jump to content
CrazyBoards.org

starting neurontin....


rans0m00
 Share

Recommended Posts

so been having this back pain for no obvious reason...  xray has been done and nothing "remarkable".  An MRI is being scheduled.  So on to the actual question for here.  My Dr prescribed Neurontin for me to take 3x a day 300mg.  I heard some weirdness can happen when you start taking this med so I waited for the weekend to start.  Last night was my first dose.  Took it around 9pm and all is well.  Couldnt tell I took anything at all then suddenly around 1am I am so tired I cant stay awake to finish my movie.  I am a horrible sleeper so to me it wasnt a big loss and decided "sweet I actually get to sleep at an almost normal hour for once".  I fall asleep right after the TV goes off and next thing I know I am waking up heart pounding and feels like I am overheating(this was around 4am).  The temp in the room was 70 degrees but having any covers on me felt like it was too much. I laid there for around 30 minutes thinking this will probably pass.  Well it didn't and I am not one to sit there unhappy with what my body decided to do.  I got up and debated between restoril, klonopin, or clonidine.  I opted for restoril due to its more sedating than the others for me.  Slept the rest of the night without event.

 

Has anyone else experienced anything like this with this med?  I went ahead and took the morning dose today to keep things on track for being used to the med come monday when I have to go back to work.

 

Just a little mental health background... diagnosed bipolar (wellbutrin and trileptal), anxiety disorder (klonopin), and sleep issues (restoril).  Only med I had taken that day was my wellbutrin and trileptal.  The other two are taken as needed.

Link to comment
Share on other sites

I take 900 mg of Neurontin (gabapentin) for hot flashes from menopause. Apparently it has been (maybe still is?) used to treat hot flushes from chemotherapy, so someone figured out that there are a lot of women with hot flashes.

It works great for me, but I find it sedating, so take it all at bedtime. My GP originally prescribed a split am/pm dose, but it made me too sleepy. Plus, my hot flashes are mostly at night, so it works out well.

I have found that it also helps with general arthritis pain, so I will probably stay on it indefinitely. I discovered that during the times I have tried to see if I still need it for hot flashes. My hot flashes are still hanging around, but I also notice a big increase in arthritis pain when I have tapered off of it.

My doc said it's okay to stay on it, as it works so well for me. It also plays well with my crazy meds of Lamictal, Wellbutrin, and Ambien.

I hope you get some relief, back pain is a terrible thing to deal with.

Link to comment
Share on other sites

well i gave it one last shot today and i still felt bad and mentally very slow.  was hoping i would be one of those people it just worked great for but no luck.  thanks for the input 

 

You truly cannot make a determination as to whether or not a med is going to help you after a few days. You need to give it 6-8 weeks, unless you have a serious side effect (in which case you taper with your pdoc's oversight). And the side-effects you experienced are annoying, but nothing out of the ordinary, or serious.

 

You have barely taken any of it, it is way too early to say you gave it a shot. Cognitive issues should clear up over the next few weeks.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...